| Model Number |
9392507 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/27/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from a healthcare provider (hcp) via manufacturer representative regarding a patient for unknown spinal therapy.It was reported that the surgeon used the mallet on the inserter twice for the final placement, then the implant was broken into pieces.There was patient involved in the event and no further complications were reported.The product came in contact with patient and no fragments were left inside the patient.There was no injury and complications associated with patient.There was no implantation or explantation was done.
Additional Manufacturer Narrative
H3: product analysis #704038492:part # 9392507, lot # h5222111 visual and optical inspection confirmed the implant was returned broken into multiples pieces.The nose of the implant where the inserter attachment is had broken off.It appears the damage was due to excessive impact force placed on the implant during the insertion process.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.